# SDR 98ZZZX1050

- Difficulty date: February 12, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N18TP
- Make and model: Piper PA-34-200T
- Aircraft serial: 347970431
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Link Assy
- Part number: 9582900
- Condition: Defective
- Location: Nlg Downlock
- Part time: 5,174 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DOWNLOCK SPRING WEAK, CAUSED DOWNLOCK KNUCKLE TO NOT GO TO OVER-CENTER LOCK POSITION.  PIN HAD WEAR OF .005 INCH.  COUPLE THIS WITH WEAK SPRING AND PLAY, ENOUGH TO ALLOW NLG TO COLLAPSE ON ROLL-OUT.  FAA RECORDS SHOW SAME TYPE ACCIDENT 1974 - IN A SENECA I AIRCRAFT.
